Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2017, Article ID 3085249, 13 pages
https://doi.org/10.1155/2017/3085249
Research Article

Unsteady Micropolar Fluid over a Permeable Curved Stretching Shrinking Surface

1Department of Mathematics, Faculty of Science, Universiti Putra Malaysia (UPM), 43400 Serdang, Selangor, Malaysia
2Institute For Mathematical Research, Universiti Putra Malaysia (UPM), 43400 Serdang, Selangor, Malaysia
3School of Mathematical Sciences, Faculty of Science and Technology, Universiti Kebangsaan Malaysia (UKM), 43600 Bangi, Selangor, Malaysia
4Department of Mathematics, Babeş-Bolyai University, 400084 Cluj-Napoca, Romania

Correspondence should be addressed to Norihan Md Arifin; moc.oohay@nifiranahiron

Received 26 September 2016; Accepted 15 December 2016; Published 20 February 2017

Academic Editor: Mohammad D. Aliyu

Copyright © 2017 Siti Hidayah Muhad Saleh et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This work deals with the unsteady micropolar fluid over a permeable curved stretching and shrinking surface. Using similarity transformations, the governing boundary layer equations are transformed into the nonlinear ordinary (similarity) differential equations. The transformed equations are then solved numerically using the shooting method. The effects of the governing parameters on the skin friction and couple stress are illustrated graphically. The results reveal that dual solutions exist for stretching/shrinking surface as well as weak/strong concentration. A comparison with known results from the open literature has been done and it is shown to be in excellent agreement.